Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 26, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 17, 2010, 11:38 AM MST for Mohave County, Arizona. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2010, 11:38 AM MST (18:38 UTC)
- Expired
- Aug 17, 2010, 1:30 PM MST
- In force
- 112 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 111 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 942 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
294 WGUS55 KVEF 171838 FFWVEF AZC015-172030- /O.NEW.KVEF.FF.W.0026.100817T1838Z-100817T2030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1138 AM MST TUE AUG 17 2010 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 130 PM MST * AT 1135 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM HUALAPAI MOUNTAIN. AUTOMATED RAIN GUAGES HAVE ALREADY RECORDED BETWEEN 1.5 AND 2 INCHES OF RAIN SINCE 1040 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR MORE ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. && LAT...LON 3520 11398 3514 11378 3499 11378 3499 11400 $$ JA
4 follow-up statements
590 WGUS75 KVEF 171852 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1152 AM MST TUE AUG 17 2010 AZC015-172030- /O.CON.KVEF.FF.W.0026.000000T0000Z-100817T2030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 1152 AM MST TUE AUG 17 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM MST FOR CENTRAL MOHAVE COUNTY... AT 1148 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE HUALAPAI MOUNTAIN AREA. THE THUNDERSTORM IS MOVING VERY SLOWLY TO THE NORTHWEST. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILD COW CAMPGROUND AND HUALAPAI MOUNTAIN PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... AUTOMATED RAIN GAUGES ALONG THE HUALAPAI MOUNTAIN ROAD AND NEAR HAYDEN PEAK HAVE RECORDED UP 2.72 INCHES OF RAINFALL SINCE 1040 AM. ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR MORE ARE POSSIBLE IN THE WARNED AREA. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO WASHES AND CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID WASHES OR CREEKS. && LAT...LON 3520 11398 3514 11378 3499 11378 3499 11400 $$ JA
194 WGUS75 KVEF 171925 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1225 PM MST TUE AUG 17 2010 AZC015-172030- /O.CON.KVEF.FF.W.0026.000000T0000Z-100817T2030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 1225 PM MST TUE AUG 17 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM MST FOR CENTRAL MOHAVE COUNTY... AT 1220 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM OVER HUALAPAI MOUNTAIN WAS DISSIPATING. EVEN THOUGH THE THREAT FOR ADDITIONAL HEAVY RAIN HAS DIMINISHED...RAINFALL AMOUNTS BETWEEN 2.2 AND 3 INCHES WERE RECORDED ALONG THE NORTHWEST PORTION OF HUALAPAI MOUNTAIN IN THE 90 MINUTE PERIOD FROM 1040 AM TO 1210 PM. RUNOFF FROM THIS RAINFALL WILL FLOW TOWARD THE INTERSECTION OF OLD HIGHWAY 93 AND I-40. ALSO...WASHES EAST OF HAYDEN PEAK THAT FLOW ACROSS ODLE RANCH ROAD AND DOWN TOWARD HIGHWAY 95 WILL LIKELY BE FLOWING HIGH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILD COW CAMPGROUND AND HUALAPAI MOUNTAIN PARK PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO WASHES AND CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID WASHES OR CREEKS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3520 11398 3514 11378 3499 11378 3499 11400 $$ JA
948 WGUS75 KVEF 171929 CCA FFSVEF FLASH FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 1225 PM MST TUE AUG 17 2010 AZC015-172030- /O.COR.KVEF.FF.W.0026.000000T0000Z-100817T2030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 1225 PM MST TUE AUG 17 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM MST FOR CENTRAL MOHAVE COUNTY... AT 1220 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM OVER HUALAPAI MOUNTAIN WAS DISSIPATING. EVEN THOUGH THE THREAT FOR ADDITIONAL HEAVY RAIN HAS DIMINISHED...RAINFALL AMOUNTS BETWEEN 2.2 AND 3 INCHES WERE RECORDED ALONG THE NORTHWEST PORTION OF HUALAPAI MOUNTAIN IN THE 90 MINUTE PERIOD FROM 1040 AM TO 1210 PM. RUNOFF FROM THIS RAINFALL WILL FLOW TOWARD THE INTERSECTION OF OLD HIGHWAY 93 AND I-40. ALSO...WASHES EAST OF HAYDEN PEAK THAT FLOW ACROSS ODLE RANCH ROAD AND DOWN TOWARD HIGHWAY 93 WILL LIKELY BE FLOWING HIGH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILD COW CAMPGROUND AND HUALAPAI MOUNTAIN PARK PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO WASHES AND CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID WASHES OR CREEKS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3520 11398 3514 11378 3499 11378 3499 11400 $$ JA
891 WGUS75 KVEF 172029 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 129 PM MST TUE AUG 17 2010 AZC015-172034- /O.EXP.KVEF.FF.W.0026.000000T0000Z-100817T2030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 129 PM MST TUE AUG 17 2010 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 130 PM MST FOR CENTRAL MOHAVE COUNTY... NO ADDITIONAL HEAVY RAIN HAS FALLEN OVER THE AREA FROM HUALAPAI MOUNTAIN ROAD TO HAYDEN PEAK SINCE 1215 PM AND RUNOFF FROM THE PREVIOUS HEAVY RAINFALL HAS LIKELY RECEDED. THOUGH THUNDERSTORMS CONTINUE TO DEVELOP FARTHER SOUTHEAST OVER THE EAST SLOPES OF THE HUALAPAI MOUNTAINS...RAINFALL AMOUNTS SO FAR DO NOT POSE A THREAT OF SERIOUS FLASH FLOODING. LAT...LON 3520 11398 3514 11378 3499 11378 3499 11400 $$ JA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 9:10 AM MST, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 17, 9:10 AM MST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 910 AM PDT TUE AUG 17 2010 .SYNOPSIS...INCREASING MONSOON MOISTURE WILL CONTINUE TO SPREAD NORTHWEST ACROSS THE MOJAVE DESERT TODAY AND WEDNESDAY...LEADING TO GREATER THUNDERSTORM COVERAGE. AN AREA OF LOW PRESSURE MOVING ACROSS THE NORTHERN GREAT BASIN WEDNESDAY NIGHT WILL THEN BRING DRY WESTERLY FLOW AND DECREASED THUNDERSTORM CHANCES FOR THE END OF THE WEEK. && .UPDATE...SKIES HAVE CLEAR JUST ABOUT CWA WIDE THIS MORNING AS OVERNIGHT DEBRIS CLOUDINESS DISSIPATED. PER THE PREV DISCUSSION... INCREASED LOW LEVEL MOISTURE ACROSS THE SOUTHERN PORTION OF THE CWA ALONG WITH INCREASE PW TO BETWEEN 1.2 AND 1.4 INCHES CONTINUES TO POINT TO A RATHER ACTIVE DAY TODAY. MAIN CONCERN IS THE LACK OF A STRONG FOCUSING MECHANISM...BUT GOOD DAYTIME HEATING SHOULD BE ENOUGH TO OVERCOME THIS. WILL UPDATE FORECAST FOR LESS CLOUDS/ THUNDERSTORM CHANCES THIS MORNING...WITH NO CHANGE TO THE REMAINDER OF THE FORECAST. UPDATES OUT SHORTLY. && .PREV DISCUSSION 247 AM PDT TUE AUG 17 2010 .SHORT TERM...SATELLITE SHOWS CLEAR SKIES NORTH OF I-15 AND PARTLY CLOUDY SKIES TO THE SOUTH. SURFACE OBS SHOW THAT MOISTURE HAS MADE IT AS FAR AS DESERT ROCK...WHERE THE DEWPOINT JUMPED 18F BETWEEN MIDNIGHT AND 1 AM. LITTLE CHANGE TO PREVIOUS THINKING. TODAY AND TOMORROW SHOULD BE THE MOST ACTIVE THUNDERSTORM DAYS AS THE AFOREMENTIONED MOISTURE IS LIFTED BY HEATING...TERRAIN...AND INTERACTION OF OLD OUTFLOW BOUNDARIES. A JET STREAK PASSING THROUGH THE NORTHERN GREAT BASIN WEDNESDAY AFTERNOON AND EVENING COULD HELP INITIATE AND ORGANIZE STORMS...MAINLY OVER LINCOLN COUNTY. THIS JET STREAK WILL BE ON THE FRONT SIDE OF A PRONOUNCED TROUGH...WHICH SWEEPS THROUGH WEDNESDAY NIGHT AND SHOULD FLUSH THE MOISTURE OUT OF MOST OF OUR CWFA. PRECIP CHANCES THURSDAY WILL BE SLIGHT AND LIMITED TO EASTERN SECTIONS OF LINCOLN AND MOHAVE COUNTIES. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL OVERALL...WITH POINT TEMPERATURES GREATLY AFFECTED BY LOCATION AND TIMING OF THUNDERSTORMS. .LONG TERM...FRIDAY THROUGH MONDAY...MODELS CONTINUE WITH THE IDEA OF A PREVAILING SOUTHWEST FLOW THROUGH THE EXTENDED PERIOD BUT THEY ALSO FORECAST ABUNDANT MOISTURE WORKING ITS WAY BACK INTO THE PICTURE FOR SUNDAY AND MONDAY AS THE FLOW BECOMES A LITTLE MORE SOUTHERLY INTO THE SOUTHEASTERN PORTIONS OF THE CWA. HIGH PRESSURE IS FORECAST TO BE EAST OF THE AREA BUT NOT IN AN IDEAL POSITION FOR MOISTURE IMPORT. HOWEVER...AN INCOMING PACIFIC TROUGH SPORTING A 90 KT JET COULD PROVIDE SOME SUPPORT FOR STORMS TO DEVELOP ALONG A PRONOUNCED MOISTURE GRADIENT AND POINTS EASTWARD. WILL WAIT AND SEE HOW THE MODELS HANDLE THIS OVER THE COURSE OF THE NEXT SEVERAL RUNS TO SEE IF ANY SIGNIFICANT CHANGES NEED TO BE MADE TO THE GRIDS. TEMPERATURES ARE EXPECTED TO BE NEAR OR SLIGHTLY ABOVE NORMAL. .AVIATION...FOR MCCARRAN...PREVAILING SOUTH WINDS AROUND 10 KTS WITH GUSTS OF 20-25 KNOTS EXPECTED EACH AFTERNOON THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS AROUND THE LAS VEGAS VALLEY BOTH TUESDAY AND WEDNESDAY AFTERNOON AND THERE IS A SLIGHT CHANCE ONE COULD MOVE NEAR THE AIRPORT. STORMS WILL MAINLY IMPACT THE PEACH SPRINGS CORRIDOR BUT ISOLATED STORMS ARE POSSIBLE IN THE MORMON MESA...BEATTY AND DAGGETT CORRIDORS TODAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS WILL MAINLY FOLLOW DIURNAL DIRECTIONAL TRENDS... WITH THE TYPICAL AFTERNOON AND EVENING INCREASE FROM THE SOUTH TO SOUTHWEST WITH LOCAL GUSTS OF 15-20 KTS EXPECTED THROUGH TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOJAVE DESERT REGION TUESDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && JENSEN/MORGAN/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 17, 2:34 AM MST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 234 AM PDT TUE AUG 17 2010 AZZ001>003-036-CAZ523>527-NVZ015>022-180700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 234 AM PDT TUE AUG 17 2010 /234 AM MST TUE AUG 17 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...WITH THE GREATEST CHANCES SOUTH OF INTERSTATE 15. ISOLATED FLASH FLOODING AND SEVERE WEATHER WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WITH THE POTENTIAL FOR SEVERE WEATHER AND FLASH FLOODING ARE EXPECTED AGAIN WEDNESDAY. DRIER AIR WILL MOVE IN THURSDAY AND FRIDAY...AND HAZARDOUS WEATHER IS NOT EXPECTED ON THOSE DAYS. THUNDERSTORM CHANCES MAY RETURN OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>522-NVZ014-180700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- 234 AM PDT TUE AUG 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 5:29 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 17, 1:58 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 47 min |
| Aug 17, 2:21 PM MST | Areal Flood Advisory | VEF | 3 hr | |
| Aug 17, 3:15 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 17, 4:39 PM MST | Flash Flood Warning | VEF | Mohave | 111 min |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.